Hyper Sensitive Ears and Reactive Tinnitus

Discussion in 'Dr. Bruce Hubbard (Psychologist, CBT)' started by Mark K., Mar 6, 2015.

tinnitus forum
    1. Mark K.
      Happy

      Mark K. Member Benefactor

      Location:
      Honolulu, Hawaii
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      Not sure. May have been from medication
      Hello Dr. Hubbard:
      I've had T for about 4 months now, the first 3 months I just had T, but the last month I started H, and my T just recently began to be reactive to sounds now. Yesterday I put on my Widex Zen Hearing Devices and turned on the Hearing Aid Feature, which seemed to lessen my H and even the reactiveness of my T. I was wondering if using my Hearing Aid feature and listening to amplified sounds would actually de-synthesize my H and possibly my reactiveness to my T? I've been reading that the best way to combat H is to continue to listen to external sounds, so maybe the amplified sounds of the hearing aid helps. What are your thoughts on this?

      Appreciate any feedback on this.

      Mark K.
       
    2. Dr. Hubbard

      Dr. Hubbard Member Clinician

      Tinnitus Since:
      1991
      Hey Mark
      yes, hiding from sound is the worst thing you can do with hyperacusis and reactive tinnitus. Consistent exposure, as tolerated, will promote desensitization.
      Best wishes
      DR Hubbard
       
      • Agree Agree x 2
      • Helpful Helpful x 2
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.